Alert archive / Virginia / Wind Advisories in 2020

Wind Advisory 7, NWS Blacksburg, VA

February 2, 20205 counties in North Carolina; 27 counties in Virginia; 4 counties in West Virginia

NWS Blacksburg, VA issued this wind advisory at Feb 2, 2020, 9:15 AM EST for 5 counties in North Carolina; 27 counties in Virginia; 4 counties in West Virginia. It took effect at Feb 2, 2020, 12:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Feb 2, 2020, 9:15 AM EST (14:15 UTC)
In effect from
Feb 2, 2020, 12:00 PM EST
Expired
Feb 2, 2020, 11:55 PM EST
In force
12 hr
Issued by
NWS Blacksburg, VA
All 36 counties

Alleghany County, NC, Ashe County, NC, Surry County, NC, Watauga County, NC, Wilkes County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA, Greenbrier County, WV, Mercer County, WV, Monroe County, WV, Summers County, WV

The radar

The Roanoke radar (KFCX), 24 km from the middle of the area, began a volume at 14:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 2.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2020-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2020-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 421 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
421 m²/s²
0-3 km storm-relative helicity
451 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

342 
WWUS71 KRNK 021415
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
915 AM EST Sun Feb 2 2020

NCZ001-002-018-VAZ009-012>020-022>024-022215-
/O.NEW.KRNK.WI.Y.0007.200202T1700Z-200203T0500Z/
Ashe-Alleghany NC-Watauga-Smyth-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-
Including the cities of West Jefferson, Sparta, Boone, Marion, 
Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop,
Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, 
Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, 
and Buena Vista
915 AM EST Sun Feb 2 2020

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southwest and west central Virginia and 
  northwest North Carolina.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds will be across the
  higher elevations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High profile vehicles should use extra caution when driving on 
Interstate 81 and 77 due to strong crosswinds.

&&

$$

VAZ007-010-011-WVZ042>044-507-508-022215-
/O.NEW.KRNK.WI.Y.0007.200202T1700Z-200203T0500Z/
Tazewell-Bland-Giles-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of Tazewell, Bland, Pearisburg, Bluefield, 
Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, 
Alderson, Quinwood, Duo, and Rainelle
915 AM EST Sun Feb 2 2020

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...West winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Virginia, Tazewell, Bland and Giles Counties. In 
  West Virginia, Mercer, Summers, Monroe, Eastern Greenbrier and 
  Western Greenbrier Counties.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds will be across the
  higher elevations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ003-019-VAZ032>035-022215-
/O.NEW.KRNK.WI.Y.0007.200202T1700Z-200203T0500Z/
Surry-Wilkes-Patrick-Franklin-Bedford-Amherst-
Including the cities of Dobson, Wilkesboro, Stuart, Rocky Mount, 
Bedford, and Amherst
915 AM EST Sun Feb 2 2020

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...West winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Virginia, Patrick, Franklin, Bedford and Amherst 
  Counties. In North Carolina, Surry and Wilkes Counties.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds will be across the Blue
  Ridge Parkway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
RCS
3 follow-up statements
646 
WWUS71 KRNK 021832
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
132 PM EST Sun Feb 2 2020

NCZ001-002-018-VAZ009-012>020-022>024-030245-
/O.CON.KRNK.WI.Y.0007.000000T0000Z-200203T0500Z/
Ashe-Alleghany NC-Watauga-Smyth-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-
Including the cities of West Jefferson, Sparta, Boone, Marion, 
Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop,
Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, 
Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, 
and Buena Vista
132 PM EST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southwest and west central Virginia and 
  northwest North Carolina.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds will be across the 
  higher elevations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High profile vehicles should use extra caution when driving on
Interstate 81 and 77 due to strong crosswinds.

&&

$$

VAZ007-010-011-WVZ042>044-507-508-030245-
/O.CON.KRNK.WI.Y.0007.000000T0000Z-200203T0500Z/
Tazewell-Bland-Giles-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of Tazewell, Bland, Pearisburg, Bluefield, 
Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, 
Alderson, Quinwood, Duo, and Rainelle
132 PM EST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...West winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Virginia, Tazewell, Bland and Giles Counties. In 
  West Virginia, Mercer, Summers, Monroe, Eastern Greenbrier and 
  Western Greenbrier Counties.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds will be across the 
  higher elevations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ003-019-VAZ032>035-030245-
/O.CON.KRNK.WI.Y.0007.000000T0000Z-200203T0500Z/
Surry-Wilkes-Patrick-Franklin-Bedford-Amherst-
Including the cities of Dobson, Wilkesboro, Stuart, Rocky Mount, 
Bedford, and Amherst
132 PM EST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...West winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Virginia, Patrick, Franklin, Bedford and Amherst 
  Counties. In North Carolina, Surry and Wilkes Counties.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...The strongest winds will be across the 
  Blue Ridge Parkway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
RCS
353 
WWUS71 KRNK 030228
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
928 PM EST Sun Feb 2 2020

NCZ001-002-018-VAZ009-012>020-022>024-030500-
/O.CON.KRNK.WI.Y.0007.000000T0000Z-200203T0500Z/
Ashe-Alleghany NC-Watauga-Smyth-Wythe-Pulaski-Montgomery-Grayson-
Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-
Including the cities of West Jefferson, Sparta, Boone, Marion, 
Wytheville, Radford, Pulaski, Blacksburg, Independence, Whitetop,
Troutdale, Volney, Galax, Floyd, New Castle, Clifton Forge, 
Covington, Hot Springs, Roanoke, Salem, Fincastle, Lexington, 
and Buena Vista
928 PM EST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...West winds 20 to 30 mph with gusts up to 55 mph 
  expected.

* WHERE...Portions of southwest and west central Virginia and 
  northwest North Carolina.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will be across the 
  higher elevations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High profile vehicles should use extra caution when driving on
Interstate 81 and 77 due to strong crosswinds.

&&

$$

VAZ007-010-011-WVZ042>044-507-508-030500-
/O.CON.KRNK.WI.Y.0007.000000T0000Z-200203T0500Z/
Tazewell-Bland-Giles-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of Tazewell, Bland, Pearisburg, Bluefield, 
Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs, 
Alderson, Quinwood, Duo, and Rainelle
928 PM EST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...West winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Virginia, Tazewell, Bland and Giles Counties. In 
  West Virginia, Mercer, Summers, Monroe, Eastern Greenbrier and 
  Western Greenbrier Counties.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will be across the 
  higher elevations.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

NCZ003-019-VAZ032>035-030500-
/O.CON.KRNK.WI.Y.0007.000000T0000Z-200203T0500Z/
Surry-Wilkes-Patrick-Franklin-Bedford-Amherst-
Including the cities of Dobson, Wilkesboro, Stuart, Rocky Mount, 
Bedford, and Amherst
928 PM EST Sun Feb 2 2020

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...West winds 15 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...In Virginia, Patrick, Franklin, Bedford and Amherst 
  Counties. In North Carolina, Surry and Wilkes Counties.

* WHEN...Until midnight EST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

* ADDITIONAL DETAILS...The strongest winds will be along the Blue
  Ridge Parkway.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
429 
WWUS71 KRNK 030455
NPWRNK

URGENT - WEATHER MESSAGE
National Weather Service Blacksburg VA
1155 PM EST Sun Feb 2 2020

NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>044-507-
508-030600-
/O.CAN.KRNK.WI.Y.0007.000000T0000Z-200203T0500Z/
Ashe-Alleghany NC-Surry-Watauga-Wilkes-Tazewell-Smyth-Bland-Giles-
Wythe-Pulaski-Montgomery-Grayson-Carroll-Floyd-Craig-Alleghany VA-
Bath-Roanoke-Botetourt-Rockbridge-Patrick-Franklin-Bedford-
Amherst-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of West Jefferson, Sparta, Dobson, Boone, 
Wilkesboro, Tazewell, Marion, Bland, Pearisburg, Wytheville, 
Radford, Pulaski, Blacksburg, Independence, Whitetop, Troutdale, 
Volney, Galax, Floyd, New Castle, Clifton Forge, Covington, 
Hot Springs, Roanoke, Salem, Fincastle, Lexington, Buena Vista, 
Stuart, Rocky Mount, Bedford, Amherst, Bluefield, Flat Top, 
Hinton, Hix, Union, Lewisburg, White Sulphur Springs, Alderson, 
Quinwood, Duo, and Rainelle
1155 PM EST Sun Feb 2 2020

...WIND ADVISORY IS CANCELLED...

Winds will remain strong at times early this morning but will 
continue to diminish to below advisory levels.

$$

pc

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Feb 2, 6:15 AM EST, 3 hours earlier.

Area forecast discussion, Feb 2, 6:15 AM EST, 3 hours before
Area Forecast Discussion
National Weather Service Blacksburg VA
615 AM EST Sun Feb 2 2020

.SYNOPSIS...
High pressure will push in from the south Sunday into Monday
bringing much warmer temperatures. A series of storm systems
will evolve over the central U.S. and move through the Tennessee
and Ohio Valleys for midweek. This will result in an
opportunity for rain showers Tuesday through Thursday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 215 AM EST Sunday...

Northwest flow will be switching more to west this morning bringing
an end to the snow showers/flurries in the mountains just shortly
after dawn. Wind will be the main issue, as models have a 45 to 60kt
low level jet working across today. Forecast soundings and model
depictions indicate some gusts over advisory levels in the highest
terrain of the west (Mt. Rogers/Burkes Garden), but coverage remains
isolated such that an advisory in this case is not needed.

Strongest gusts will occur in the afternoon, then weaken by this
evening. Expect clearing skies with temperatures warming up into the
50s. Tonight, high pressure works in from the south, with dewpoints
increasing. Expect lows in the upper 30s to lower 40s most areas.

Forecast confidence is high.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
As of 150 AM EST Sunday...

A broad ridge of high pressure Monday will be centered over the
southeast United States. This will keep us precipitation-free for
the day, with temperatures climbing in the 60s and possibly lower
70s out east.

Beyond Monday, the pattern remains active through much of the week.
Guidance is advertising a deep trough coming onshore along the
California Coast early Monday morning. This feature will begin to
amplify and dig southward into the desert southwest and move across
the CONUS with the base of the trough centered over the southern
Plains by late Wednesday. Flow is such that it will begin to tap
into the Gulf of Mexico, providing for ample amount of moisture
transport northward into the southeast United States and Mid-
Atlantic region. Will be dealing with weak isentropic lift and
subsequent showers by Tuesday morning as moisture begins to stream
north. Showers will continue through the day Tuesday and into
Wednesday as moisture continues to stream northward in advance of
the front.

All precip will fall as rain as we will be entrenched into the warm
sector. As of now, best chance of rain showers will be west of the
Blue Ridge for Tuesday, but becoming more widespread heading into
Wednesday. Rain and clouds will hold temperatures down somewhat, but
with warm southerly flow, still expect them to be above normal in
the upper 50s to mid 60s for Tues/Weds. Lows in the mid 40s to lower
50s.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
As of 315 PM EST Friday...

Stream of upper level energy entering from the PacNW is forecast
to feed a deepening central U.S. long wave trof into Thursday.
Models are struggling with the timing of the individual pieces
as they eject through the east central U.S. but the overall
consensus is for the shower coverage to increase across the
Appalachians, coming through in waves, with the finale in the
form of a cold frontal passage late Thursday.

Until the cold frontal passage Thursday we will remain on the
warm side of the trof, thus no P-type issues. That said, expect
on and off again rain showers Thursday, some of which could be
heavy at times. The GEFS Plumes for Roanoke are clustered around
2.50 inches of QPF from Feb 4-7th...the spread ranging from 1.0
to 4.0 inches. Attm will continue to entertain prob low for
hazardous weather in the long range, but will be closely
monitoring model trends to see if excessive rainfall will become
an issue toward weeks end.

Model consensus post FROPA is for temperatures to return to
normal for the weekend...any lingering moisture transitioning
back to a form of snow showers.

&&

.AVIATION /11Z SUNDAY THROUGH THURSDAY/...
As of 612 AM EST Sunday...

West winds will be gusty this period especially during the
daylight hours. Gusts will be in the 20 to 35 knots range,
highest across the ROA/BLF/BCB sites. Any MVFR ceilings in the
mountains will be done by 14z today.

Will have to watch for low level wind shear mainly after dusk as
strong low level jet stays just above the inversion. Have added
this all taf sites, except DAN, as core of strongest winds will
move northward over the Shenandoah Valley.

Forecast confidence is high.

Extended Aviation Discussion...

Anticipate VFR into Monday evening. The next system works in
for Tuesday-Thursday with better threat of rain and sub- VFR
ceilings/vsbys.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...PM/WP
NEAR TERM...WP
SHORT TERM...BMG
LONG TERM...PM
AVIATION...AMS/RCS/WP
Hazardous weather outlook, Feb 2, 3:26 AM EST, 5 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Blacksburg VA
326 AM EST Sun Feb 2 2020

NCZ002>006-019-020-VAZ032>035-043>047-058-059-030830-
Alleghany NC-Surry-Stokes-Rockingham-Caswell-Wilkes-Yadkin-Patrick-
Franklin-Bedford-Amherst-Henry-Pittsylvania-Campbell-Appomattox-
Buckingham-Halifax-Charlotte-
326 AM EST Sun Feb 2 2020

This Hazardous Weather Outlook is for north central North Carolina,
northwest North Carolina, central Virginia, south central Virginia,
southwest Virginia and west central Virginia.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ001-018-VAZ007-009>020-022>024-WVZ042>044-507-508-030830-
Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Wythe-Pulaski-Montgomery-
Grayson-Carroll-Floyd-Craig-Alleghany VA-Bath-Roanoke-Botetourt-
Rockbridge-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
326 AM EST Sun Feb 2 2020

This Hazardous Weather Outlook is for northwest North Carolina,
southwest Virginia, west central Virginia and southeast West
Virginia.

.DAY ONE...Today and tonight.

West to northwest winds will be gusty today. Wind gusts could exceed
40-45 mph in the higher elevations, especially this afternoon.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There is a low probability for widespread hazardous weather.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Feb 2, 3:24 AM EST, 5 hours 51 minutes before
Special Weather Statement
National Weather Service Blacksburg VA
324 AM EST Sun Feb 2 2020

NCZ001-018-VAZ007-009>011-015-018>020-WVZ042>044-507-508-021630-
Ashe-Watauga-Tazewell-Smyth-Bland-Giles-Grayson-Craig-
Alleghany VA-Bath-Mercer-Summers-Monroe-Eastern Greenbrier-
Western Greenbrier-
Including the cities of West Jefferson, Boone, Tazewell, Marion,
Bland, Pearisburg, Independence, Whitetop, Troutdale, Volney,
New Castle, Clifton Forge, Covington, Hot Springs, Bluefield,
Flat Top, Hinton, Hix, Union, Lewisburg, White Sulphur Springs,
Alderson, Quinwood, Duo, and Rainelle
324 AM EST Sun Feb 2 2020

...Windy Conditions Will Occur Off and On Through This
Afternoon...

West to northwest winds will be gusty across the higher elevations
through this afternoon. Some gusts could exceed 45 mph. This may
bring a few limbs down and cause travel issues along any high
elevation roads.
Local storm report, Feb 2, 3:28 AM EST, 5 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
328 AM EST SUN FEB 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     NON-TSTM WND GST 1 ESE BOONE             36.20N 81.65W
02/02/2020  M60 MPH          WATAUGA            NC   AWOS

            AWOS STATION KTNB BOONE WATAUGA CT.

&&

Nearby

Wind Advisories in Virginia, 2020Wind Advisories in North Carolina, 2020Wind Advisories in West Virginia, 2020Every wind advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.